Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 79, NWS Jacksonville, FL

April 30, 2005Coffee County, Jeff Davis County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 30, 2005, 12:22 PM EDT for Coffee County, Jeff Davis County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2005, 12:22 PM EDT (16:22 UTC)
Expired
Apr 30, 2005, 1:00 PM EDT
In force
38 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

Counties Coffee County, GA, Jeff Davis County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 8:10 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2005-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2005-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 8:20 AM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, Apr 30, 8:20 AM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
820 AM EDT SAT APR 30 2005

.UPDATE...SEVERE THUNDERSTORM WATCH 216 IS IN EFFECT FOR PORTIONS OF
INTERIOR SOUTHEAST GEORGIA UNTIL 2 PM EDT. INTENSE AND LARGE SQUALL
LINE EXTENDING FROM NORTH GEORGIA TO SOUTHEAST LOUISIANA CONTINUES TO
ADVANCE EAST. THIS LINE IS FORECAST TO MOVE INTO SOUTHEAST GEORGIA
AND POSSIBLY INTO THE SUWANNEE VALLEY REGION OF NORTH FLORIDA
AROUND MIDDAY. WILL UPDATE ZONE PACKAGE TO INCLUDE WATCH HEADLINES
AS WELL AS TO INCREASE POPS ACROSS SOUTHEAST GEORGIA.

&&

.SHORT TERM...MAIN CONCERN WILL BE THE THUNDERSTORMS AHEAD OF THE
COLD FRONT LATER TODAY. MODELS ARE CONSISTENT WITH TIMING OF THE
EVENT. STORMS WILL MOVE INTO NWRN ZONES BY 2 PM...SUWANNEE VALLEY
BY 5 PM...JAX BY 10 PM AND SRN ZONES IN THE WEE HOURS OF SUNDAY
MORNING. DECENT WAA THIS AFTERNOON ALONG WITH INCREASING PWATS WILL
ALLOW ISOLATED CONVECTION TO DEVELOP AHEAD OF A SQUALL LINE. THUS
WILL KEEP CHANCE POPS OVER MUCH OF THE AREA THEN LIKELY POPS FOR THE
MAIN LINE OF STORMS AS THEY TRAVERSE THE AREA DURING THE AFTN AND
EVNG HOURS. SPC HAS PLACED THE REGION IN A SLGT RISK FOR SEVERE
STORMS WHICH MOSTLY WILL HAVE STRONG WINDS AND HAIL. MAX TEMPS WILL
HAVE PLENTY OF TIME TO REACH MID 80S OVER HALF OF CWA BEFORE TSTMS
ARRIVE.

MODELS NO LONGER STALL THE FRONT ON SUNDAY...BUT TAKE IT WELL SOUTH
OF THE AREA. TEMPS WILL BE BRIEFLY COOLER SUNDAY/MONDAY WITH SHALLOW
LAYER OF COOL AIR. NE FLOW WILL KEEP THE COAST IN THE 70S DURING THE
AFTN BUT INLAND WILL BE AROUND 80.

.LONG TERM...TEMPS WILL GRADUALLY WARM TO NEAR CLIMO THROUGH END OF
WEEK. UNSETTLED WEATHER IS THE BUZZ WORD FOR THE WORK WEEK WITH THE
FRONT LIFTING NWD AS A WARM FRONT THEN A SERIES OF GULF OF MEXICO
DISTURBANCES RIDE ALONG THE FRONT. WILL KEEP THE LOW CHANCE PRECIP
DURING THE PERIOD.

&&

.MARINE...SLY FLOW WILL INCREASE TODAY AND WILL KEEP SCEC GOING FOR
ALL WATERS. ONSHORE FLOW SETS UP FOLLOWING THE COLD FRONT WITH
WINDS VEERING TO EAST ON MONDAY.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

ZAPPE
Hazardous weather outlook, Apr 30, 8:15 AM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
815 AM EDT SAT APR 30 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
815 AM EDT SAT APR 30 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF INLAND
SOUTHEAST GEORGIA UNTIL 2 PM EDT...
...A SLIGHT RISK OF SEVERE THUNDERSTORMS IS IN PLACE FOR THE
REMAINDER OF THE FORECAST AREA FOR THIS AFTERNOON AND EVENING...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 PM EDT FOR THE
FOLLOWING COUNTIES IN SOUTHEAST GEORGIA...
APPLING...ATKINSON...BACON...COFFEE AND JEFF DAVIS.

AN INTENSE SQUALL LINE WILL MOVE ACROSS THE FORECAST AREA THIS
AFTERNOON AND EVENING WITH A SLIGHT RISK OF STRONG AND DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES.

THE SANTA FE RIVER CONTINUES ABOVE FLOOD STAGE...WITH SLOWLY FALLING
CONDITIONS FORECAST THROUGH THE WEEKEND. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT
TUESDAY...AND WILL APPROACH THE REGION LATE TUESDAY AND WEDNESDAY.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...AS WELL AS PERIODS OF
HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY
EMERGENCY MANAGEMENT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT/HESS

In the hours before

Special weather statement, Apr 30, 8:15 AM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
815 AM EDT SAT APR 30 2005

GAZ132>135-149-301800-
APPLING-ATKINSON-BACON-COFFEE-JEFF DAVIS-
815 AM EDT SAT APR 30 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 216 FOR PORTIONS OF SOUTHEAST GEORGIA THROUGH 200 PM EDT.

THIS WATCH INCLUDES THE FOLLOWING COUNTIES...

IN SOUTH GEORGIA...APPLING...ATKINSON...BACON...COFFEE...JEFF DAVIS.

HAIL TO 1.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70
MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.

ECZ
Special weather statement, Apr 30, 11:55 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1155 AM EDT SAT APR 30 2005

GAZ132-133-149-301700-

ATKINSON GA-COFFEE GA-JEFF DAVIS GA-
1155 AM EDT SAT APR 30 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON...COFFEE
AND JEFF DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 100 PM EDT...

AT 1155 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
13 MILES SOUTHWEST OF EASTMAN TO 12 MILES SOUTH OF SYLVESTER...
MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
AFFECT AREAS AROUND PRIDGEN...AMBROSE...SNIPESVILLE...BROXTON...
WILLACOOCHEE...HAZLEHURST...DENTON AND WEST GREEN BETWEEN 1230 AND
100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 2 PM EDT.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:57 PM EDTSpecial Marine WarningJAX93 min
Apr 30, 6:40 PM EDTSevere Thunderstorm WarningJAXColumbia50 min
Apr 30, 7:12 PM EDTSevere Thunderstorm WarningJAXDuval48 min
Apr 30, 7:20 PM EDTSpecial Marine WarningJAX55 min
Apr 30, 7:33 PM EDTSevere Thunderstorm WarningJAXNassau29 min
Apr 30, 7:46 PM EDTSpecial Marine WarningJAX59 min
Apr 30, 7:55 PM EDTSevere Thunderstorm WarningJAXSaint Johns50 min
Apr 30, 12:59 PM EDTSevere Thunderstorm WarningJAXAppling, Jeff Davis42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.